Drought, Jewell
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Jewell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.785, -98.218 (the zone’s center; the record gives no point)
S. Drought Monitor, January marked the eighth consecutive month of severe (or worse) drought across this six-county portion of North Central Kansas, as one of the worst droughts since the 1950s, which took hold during the summer of 2012, continued into the new year.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
According to the U.S. Drought Monitor, January marked the eighth consecutive month of severe (or worse) drought across this six-county portion of North Central Kansas, as one of the worst droughts since the 1950s, which took hold during the summer of 2012, continued into the new year. Despite the second consecutive month of at least slightly above normal precipitation in most spots, all six counties remained under a federally-designated drought disaster. According to weekly issuances of the U.S. Drought Monitor there was essentially no change whatsoever in drought classification during the month. Category D4 exceptional drought (the worst-possible classification) remained firmly in place across Phillips and Rooks counties along with the majority of Smith and Osborne counties. Farther east, a mix of category D2 severe and category D3 extreme drought persisted in Jewell and Mitchell Counties. Based on reports from around 20 NWS cooperative observers, and also incorporating radar-derived estimation, most of the area realized above normal precipitation in January (per normals generally between 0.40-0.70). Some of this above normal precipitation was tied to a widespread 2-5 snowfall from the 29th-30th. Per NWS cooperative observers, a few of the highest January precipitation totals featured 1.36 near Covert in rural Osborne County, 1.19 at Mankato and 1.06 near Alton. On the lower side of monthly totals, although still near normal to slightly above normal, were sites such as Logan (0.38), near Long Island (0.48) and Phillipsburg (0.50).
Despite the encouraging recent development of above normal precipitation during December and January, this trend did little to ease serious drought conditions. This is largely due to the fact that winter precipitation events generally account for less than 10 percent of total annual precipitation, thus minimizing the effect of even major snow storms on drought relief. The USDA Kansas Crop Progress and Condition report for January indicated little change since December, with the state-averaged winter wheat crop averaging 35 to 40 percent poor to very poor, and only around 20% good to excellent. State-averaged range and pasture conditions remained over 80% poor to very poor, and hay and forage and stock water supplies continued to check in between 70-80% short to very short.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Dec 31, 11:29 PM CST, 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1129 PM CST MON DEC 31 2012 .AVIATION...06Z KGRI TAF...MVFR TO IFR CIGS ARE EXPECTED TO MOVE IN ACROSS KGRI OVER THE NEXT HOUR OR SO AS UPSTREAM OBS AND SATELLITE IMAGERY BOTH INDICATING A LOW STRATUS DECK APPROACHING THE TERMINAL. EXPECT THESE LOW CIGS ALONG WITH SOME BR TO PERSIST THROUGH THE OVERNIGHT HOURS...WITH SOME IMPROVEMENT AFTER DAYBREAK AS CIGS LIFT AND STRATUS DECK BEGINS TO THIN. WINDS OVERNIGHT WILL BE LIGHT AND VARIABLE...EVENTUALLY BECOMING SOUTHWESTERLY NEAR 10KTS IN RESPONSE TO SURFACE RIDGE SHIFTING FURTHER SOUTHEASTWARD BY LATE MORNING/EARLY AFTERNOON. && .PREV DISCUSSION... /ISSUED 938 PM CST MON DEC 31 2012/ UPDATE...THE HEAVIER SNOW HAS TAPERED OFF ACROSS SOUTHERN NEBRASKA AND NORTH CENTRAL KANSAS AS THE BETTER DYNAMICS WITH UPPER JET AND MID LEVEL TROUGH SHIFT SOUTHEASTWARD. THIS BEING SAID...LIGHT SNOW WILL CONTINUE HOWEVER INTO THE OVERNIGHT HOURS AS WEAKER FORCING REMAINS IN A TROUGHY PATTERN ACROSS THE INTERIOR CONUS. OUR SOUTHERN ZONES COULD PICK UP ADDITIONAL SNOWFALL ACCUMULATIONS AROUND A HALF INCH OR SO BY DAYBREAK ON NEW YEARS DAY. THESE ADDITIONAL LIGHT SNOW AMOUNTS ARE MINOR COMPARED TO AMOUNTS OF UP TO NEARLY 8 INCHES WHICH FELL EARLIER TODAY ACROSS PORTIONS OF NORTH CENTRAL KANSAS. WITH THE BRUNT OF THE STORM PASSED...AND ONLY LIGHT ACCUMULATIONS EXPECTED OVERNIGHT...WILL GO AHEAD AND DROP THE WINTER STORM WARNING AND WINTER WEATHER HEADLINES. PREV DISCUSSION... /ISSUED 355 PM CST MON DEC 31 2012/ SHORT TERM...TONIGHT AND TUESDAY. MAIN CHALLENGE WILL BE SNOW TOTALS AND ENDING TIME OF SNOW. STILL QUITE A BIT OF BANDING OCCURRING IN OUR NORTH CENTRAL KANSAS COUNTIES AND A BIT INTO OUR FAR SOUTH NEBRASKA COUNTIES...AS WE GET REPORTS OF NEAR 6 INCHES AND A BIT MORE IN SOME SPOTS OF NORTH CENTRAL KANSAS. I IMAGINE THAT WE COULD GET A LOCALIZED 7 OR 8 INCHES WITHIN HEAVIER BANDS AFTER ALL IS SAID AND DONE. WENT WITH A VERY TIGHT PRECIPITATION CHANCE GRADIENT THAT EVENTUALLY SHOVES SOUTH AS THE WAVE MOVES OUT. SREF ENSEMBLES SEEM TO HAVE A FAIRLY DECENT HANDLE WITH THE SHIFT IN CHANCES OF PRECIPITATION TO THE SOUTH TONIGHT. MID-LEVEL FRONTOGENETIC AND DIVERGENT Q VECTORS AT 300 TO 500 MB INDICATE A SHUTOFF OF MOST SNOW BY MIDNIGHT...ALTHOUGH THERE COULD BE SOME LINGERING LIGHT SNOW/FLURRY ACTIVITY LATE NIGHT INTO EARLY MORNING FRIDAY AS THE LAST OF SIGNIFICANT SMALL PERTURBATION ROUND THE SHORTWAVE TROUGH MOVES OUT...ALTHOUGH IT STILL COULD BE A BIT TROUGHY LATER IN THE DAY AND KEPT SKY COVER A LITTLE HIGHER AND A LITTLE LONGER COMPARED TO THE PREVIOUS FORECAST. GOING CLOSE TO GUIDANCE FOR LOWS TONIGHT AND HIGHS TOMORROW...EXCEPT LOWER TEMPERATURES IN THE SOUTH WHERE HEAVIER SNOW HAS FALLEN. LONG TERM...TUESDAY EVENING THROUGH NEXT MONDAY. COMPARED TO THE ONGOING WINTER STORM DESCRIBED ABOVE...THERE REALLY ISN/T A WHOLE LOT OF WEATHER ANTICIPATED DURING THIS 6-DAY PERIOD. ALTHOUGH A FEW INSTANCES OF FLURRIES OR BARELY-MEASURABLE SNOW ARE NOT OUT OF THE QUESTION...THERE ARE CERTAINLY NO MAJOR STORMS IN THE FORESEEABLE FUTURE...AND AT LEAST FOR NOW ALL MENTION OF PRECIP HAS BEEN KEPT OUT OF THE FORECAST. ONE OF THE MAIN CHALLENGES THESE NEXT SEVERAL DAYS WILL BE DETERMINING HOW MUCH EFFECT THE FRESH SNOWPACK HAS ON TEMPS ESPECIALLY IN KS ZONES. STARTING OFF TUESDAY EVENING/NIGHT...HAVE VERY HIGH CONFIDENCE IN A PRECIP-FREE EVENING...ALTHOUGH AFTER MIDNIGHT SUPPOSE A FEW FLURRIES ARE NOT OUT OF THE QUESTION AS A QUICK MOVING BAND OF SATURATION IN THE 850-700MB LAYER SWINGS SOUTHEAST ACROSS THE CWA IN ASSOCIATION WITH A SHORTWAVE TROUGH DIVING SOUTHEAST OUT OF THE NORTHERN PLAINS. WITH THIS STILL BEING 3 PERIODS AWAY AND ESSENTIALLY NO EXPECTED IMPACT ANYWAY...WILL DEFER TO FUTURE SHIFTS TO POSSIBLY ADD A FLURRY MENTION. TEMP-WISE...HOURLY TRENDS WILL BE A BIT OF A CHALLENGE TUES NIGHT...AS INCREASING CLOUDS THROUGH THE NIGHT ALONG WITH SLIGHTLY ENHANCED WESTERLY WINDS BEHIND A PASSING TROUGH AXIS WILL LIKELY LEAD TO AT LEAST A MODEST RISING TREND BETWEEN MIDNIGHT AND SUNRISE...AND THUS HAVE INTRODUCED A NON-DIURNAL CURVE. AS A RESULT...MUCH OF THE CWA WILL LIKELY BOTTOM OUT A FEW HOURS EITHER SIDE OF MIDNIGHT...AND HAVE KEPT ACTUAL LOWS SIMILAR TO PREVIOUS WITH MOST AREAS IN THE 6-12 RANGE. WEDNESDAY/WEDNESDAY NIGHT...THE AFOREMENTIONED CLIPPER-TYPE UPPER SYSTEM WILL CONTINUE SLIDING SOUTHEAST THROUGH THE UPPER/MID MISSOURI VALLEY REGION. ANTICIPATE QUITE A BIT OF LOWER STRATUS TO SPILL SOUTHWARD OVER THE CWA IN THE CYCLONIC FLOW REGIME...AND HAVE BUMPED UP SKY COVER INTO MOSTLY CLOUDY TERRITORY ACROSS MUCH OF THE CWA DURING THIS TIME. ALONG THESE SAME LINES...SOME PASSING FLURRIES OR EVEN SOME VERY LIGHT MEASURABLE SNOW CANNOT BE RULED OUT DURING THIS TIME FRAME...ESPECIALLY NORTH OF HIGHWAY 92 IN NEBRASKA...BUT AGAIN FEEL THERE IS STILL PLENTY OF TIME LEFT TO INTRODUCE LOW-IMPACT FLURRY TYPE WORDING IF NEED BE SO WILL HOLD OFF FOR NOW. TEMP-WISE...MAIN CHANGE WAS TO BUMP DOWN HIGHS A FEW DEGREES OVER KS ZONES WHERE THE DEEPEST FRESH SNOWPACK WILL RESIDE...AND NOW HAVE HIGHS RANGING FROM NEAR 30 IN MOST NEB ZONES...AND MORE SO MID-UPPER 20S IN KS. SUSTAINED BREEZES WILL AVERAGE AROUND 15 MPH THROUGH THE DAY...WITH GUSTS TO OVER 20 MPH LIKELY AT TIMES ESPECIALLY NORTH OF I-80. FOR WED NIGHT...ACTUALLY NUDGED UP LOWS A BIT MAINLY IN NORTHEAST ZONES DUE TO EXPECTED CLOUD COVER...WITH MOST AREAS 12-14 VERSUS SINGLE DIGITS. THURSDAY/THURS NIGHT...CONFIDENCE IS RATHER HIGH THAT EVEN FLURRIES WILL BE HARD TO COME BY...AS BOTH THE 12Z ECMWF/GFS DEPICT A BROAD RIDGING PATTERN ALOFT...IN THE WAKE OF THE SHORTWAVE TROUGH DEPARTING QUICKLY TOWARD THE TN VALLEY REGION. THIS CONTINUES TO LOOK LIKE THE OVERALL COLDEST DAY OF THE WEEK...AND OTHER THAN TWEAKING DOWN HIGHS SLIGHTLY OVER THE HEAVIEST SNOW AREAS...KEPT HIGHS SIMILAR WITH NO MORE THAN LOW-MID 20S ACROSS THE ENTIRE CWA. FRIDAY/FRIDAY NIGHT...THERE IS GOOD MODEL AGREEMENT ON A PROGRESSIVE SHORTWAVE TROUGH DROPPING OUT OF THE NORTHERN ROCKIES INTO THE CENTRAL PLAINS...BUT AT LEAST FOR NOW NEITHER THE ECMWF/GFS ARE GENERATING ANY QPF WITH THIS WAVE THANKS TO A DRY MOISTURE PROFILE. WITH SURFACE BREEZES TRANSITIONING TO WEST-SOUTHWEST...SHOULD SEE AT LEAST A SOLID 5-8 DEGREE WARM-UP VERSUS THURSDAY...AND WILL CONTINUE TO AIM FOR HIGHS RIGHT AROUND 30 MOST AREAS. SATURDAY/SATURDAY NIGHT...MODELS CONTINUE DRY DESPITE THE AFOREMENTIONED SHORTWAVE TROUGH PASSING OVERHEAD AND THEN OFF TO THE SOUTHEAST. WITH LOW LEVEL FLOW REMAINING PREDOMINANTLY WESTERLY...WILL CONTINUE TO SHOW A SLOW WARMING TREND OVER PREVIOUS DAY...AND HAVE KEPT SIMILAR TO PREVIOUS WITH LOW-MID 30S CWA-WIDE. SUNDAY/SUNDAY NIGHT...THE ECWMF SOLUTION DEPICTS A BRIEF PERIOD OF SHORTWAVE RIDGING GIVING WAY TO YET ANOTHER PROGRESSIVE SHORTWAVE TROUGH ENTERING THE REGION SUNDAY NIGHT..BUT AGAIN THIS DOES NOT APPEAR TO BE A PRECIP-MAKER. HIGH-TEMP-WISE...WILL KEEP THE SLOW BUT STEADY WARMING TREND GOING...WITH MID-UPPER 30S ALL AREAS. FINALLY FOR MONDAY...THE ECWMF SHOWS A DRY SHORTWAVE TROUGH PASSAGE...WITH WESTERLY LOW LEVEL FLOW KEEPING TEMPS CREEPING UP CLOSER AND CLOSER TO THE 40 MARK. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 939 PM CST MON DEC 31 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 012000- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 939 PM CST MON DEC 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. LIGHT SNOW WILL LINGER INTO THE OVERNIGHT HOURS ACROSS NORTHERN KANSAS AND FAR SOUTHERN NEBRASKA. ADDITIONAL LIGHT SNOW ACCUMULATIONS AROUND ONE HALF INCH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT THEIR SNOWFALL TOTALS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
802 PM CST MON DEC 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HEAVY SNOW 1 N BURR OAK 39.88N 98.30W
12/31/2012 M5.5 INCH JEWELL KS CO-OP OBSERVER
UPDATED SNOWFALL AMOUNT AS OF 8 PM CST.
&&
GUERREROPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
956 PM CST MON DEC 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM SNOW CAWKER CITY 39.51N 98.43W
12/31/2012 E2.0 INCH MITCHELL KS CO-OP OBSERVER
1125 AM SNOW 17 SSE OSBORNE 39.21N 98.58W
12/31/2012 E3.0 INCH OSBORNE KS TRAINED SPOTTER
1129 AM SNOW RED CLOUD 40.09N 98.52W
12/31/2012 E1.0 INCH WEBSTER NE CO-OP OBSERVER
AT LEAST 1 INCH SO FAR
1129 AM SNOW FRANKLIN 40.10N 98.95W
12/31/2012 E3.0 INCH FRANKLIN NE LAW ENFORCEMENT
ESTIMATED 2-3 INCHES SO FAR
1130 AM SNOW BELOIT 39.47N 98.11W
12/31/2012 E4.0 INCH MITCHELL KS CO-OP OBSERVER
1130 AM SNOW 4 WNW PLAINVILLE 39.26N 99.37W
12/31/2012 E3.0 INCH ROOKS KS CO-OP OBSERVER
1137 AM SNOW NELSON 40.20N 98.07W
12/31/2012 E1.0 INCH NUCKOLLS NE CO-OP OBSERVER
1 INCH SO FAR
1139 AM SNOW 1 N BURR OAK 39.88N 98.30W
12/31/2012 E1.5 INCH JEWELL KS CO-OP OBSERVER
1148 AM SNOW OSBORNE 39.44N 98.70W
12/31/2012 E4.0 INCH OSBORNE KS LAW ENFORCEMENT
1148 AM SNOW HEBRON 40.17N 97.59W
12/31/2012 E2.0 INCH THAYER NE LAW ENFORCEMENT
1148 AM SNOW SMITH CENTER 39.78N 98.78W
12/31/2012 E2.0 INCH SMITH KS CO-OP OBSERVER
1151 AM SNOW PHILLIPSBURG AIRPORT 39.74N 99.32W
12/31/2012 E1.0 INCH PHILLIPS KS CO-OP OBSERVER
AT LEAST 1 INCH SO FAR
1246 PM SNOW 1 N BURR OAK 39.88N 98.30W
12/31/2012 M2.8 INCH JEWELL KS CO-OP OBSERVER
1252 PM SNOW CARLETON 40.30N 97.67W
12/31/2012 E2.0 INCH THAYER NE PUBLIC
2 INCHES OF SNOWFALL SINCE 815AM. CURRENT VIS IS A 1/2
MILE
0156 PM SNOW ALMA 40.10N 99.36W
12/31/2012 E1.0 INCH HARLAN NE LAW ENFORCEMENT
VIS 1/2 MILE WITH AN INCH OF SNOW ON THE GROUND.
0217 PM HEAVY SNOW BELOIT 39.47N 98.11W
12/31/2012 M6.0 INCH MITCHELL KS CO-OP OBSERVER
0225 PM SNOW STOCKTON 39.44N 99.27W
12/31/2012 E5.0 INCH ROOKS KS LAW ENFORCEMENT
0229 PM SNOW PHILLIPSBURG 39.75N 99.32W
12/31/2012 E4.0 INCH PHILLIPS KS CO-OP OBSERVER
0230 PM HEAVY SNOW SMITH CENTER 39.78N 98.78W
12/31/2012 M6.5 INCH SMITH KS CO-OP OBSERVER
0232 PM SNOW OSBORNE 39.44N 98.70W
12/31/2012 E5.0 INCH OSBORNE KS LAW ENFORCEMENT
0236 PM SNOW ALMA 40.10N 99.36W
12/31/2012 E3.0 INCH HARLAN NE LAW ENFORCEMENT
ESTIMATED 3 INCHES SO FAR
0237 PM SNOW BEAVER CITY 40.14N 99.83W
12/31/2012 M0.5 INCH FURNAS NE LAW ENFORCEMENT
0240 PM SNOW RED CLOUD 40.09N 98.52W
12/31/2012 E4.0 INCH WEBSTER NE LAW ENFORCEMENT
0243 PM SNOW NELSON 40.20N 98.07W
12/31/2012 E2.0 INCH NUCKOLLS NE CO-OP OBSERVER
0244 PM SNOW HEBRON 40.17N 97.59W
12/31/2012 E4.0 INCH THAYER NE LAW ENFORCEMENT
0244 PM SNOW FRANKLIN 40.10N 98.95W
12/31/2012 M2.5 INCH FRANKLIN NE CO-OP OBSERVER
0304 PM SNOW GENEVA 40.53N 97.60W
12/31/2012 E1.5 INCH FILLMORE NE EMERGENCY MNGR
SNOWFALL SO FAR
0317 PM HEAVY SNOW 17 SSE OSBORNE 39.21N 98.58W
12/31/2012 E6.0 INCH OSBORNE KS TRAINED SPOTTER
HEAVY SNOW FALLING. VISIBILITY LESS THAN ONE HALF MILE.
0340 PM SNOW DAMAR 39.32N 99.58W
12/31/2012 E4.0 INCH ROOKS KS CO-OP OBSERVER
0352 PM SNOW 1 N BURR OAK 39.88N 98.30W
12/31/2012 M4.0 INCH JEWELL KS CO-OP OBSERVER
4 INCHES OF SNOWFALL THUS FAR. STARTED AT ROUGHLY 8 AM
CST. 1/4 MILE VISIBILITY AT THIS TIME.
0417 PM SNOW NELSON 40.20N 98.07W
12/31/2012 M3.6 INCH NUCKOLLS NE CO-OP OBSERVER
0500 PM SNOW GENEVA 40.53N 97.60W
12/31/2012 M2.0 INCH FILLMORE NE TRAINED SPOTTER
0524 PM HEAVY SNOW SMITH CENTER 39.78N 98.78W
12/31/2012 M7.5 INCH SMITH KS CO-OP OBSERVER
0801 PM HEAVY SNOW 1 N BURR OAK 39.88N 98.30W
12/31/2012 M5.5 INCH JEWELL KS CO-OP OBSERVER
UPDATED SNOWFALL AMOUNT AS OF 8 PM CST.
&&
THE TOTALS BELOW ARE SEPARATED INTO SNOW...AND ICE AND SLEET
CATEGORIES...THEN BY AMOUNT...AND ARE NOT NECESSARILY THE
FINAL AMOUNT FOR EACH LOCATION.
SNOW REPORTS LISTED BY AMOUNT
INCHES LOCATION ST COUNTY TIME
------ ----------------------- -- -------------- -------
7.50 SMITH CENTER KS SMITH 0524 PM
6.50 SMITH CENTER KS SMITH 0230 PM
6.00 17 SSE OSBORNE KS OSBORNE 0317 PM
HEAVY SNOW FALLING. VISIBILITY LESS THAN ONE
HALF MILE.
6.00 BELOIT KS MITCHELL 0217 PM
5.50 1 N BURR OAK KS JEWELL 0801 PM
UPDATED SNOWFALL AMOUNT AS OF 8 PM CST.
5.00 OSBORNE KS OSBORNE 0232 PM
5.00 STOCKTON KS ROOKS 0225 PM
4.00 1 N BURR OAK KS JEWELL 0352 PM
4 INCHES OF SNOWFALL THUS FAR. STARTED AT
ROUGHLY 8 AM CST. 1/4 MILE VISIBILITY AT THIS
TIME.
4.00 DAMAR KS ROOKS 0340 PM
4.00 HEBRON NE THAYER 0244 PM
4.00 RED CLOUD NE WEBSTER 0240 PM
4.00 PHILLIPSBURG KS PHILLIPS 0229 PM
4.00 OSBORNE KS OSBORNE 1148 AM
4.00 BELOIT KS MITCHELL 1130 AM
3.60 NELSON NE NUCKOLLS 0417 PM
3.00 ALMA NE HARLAN 0236 PM
ESTIMATED 3 INCHES SO FAR
3.00 4 WNW PLAINVILLE KS ROOKS 1130 AM
3.00 FRANKLIN NE FRANKLIN 1129 AM
ESTIMATED 2-3 INCHES SO FAR
3.00 17 SSE OSBORNE KS OSBORNE 1125 AM
2.80 1 N BURR OAK KS JEWELL 1246 PM
2.50 FRANKLIN NE FRANKLIN 0244 PM
2.00 GENEVA NE FILLMORE 0500 PM
2.00 NELSON NE NUCKOLLS 0243 PM
2.00 CARLETON NE THAYER 1252 PM
2 INCHES OF SNOWFALL SINCE 815AM. CURRENT VIS
IS A 1/2 MILE
2.00 SMITH CENTER KS SMITH 1148 AM
2.00 HEBRON NE THAYER 1148 AM
2.00 CAWKER CITY KS MITCHELL 1110 AM
1.50 GENEVA NE FILLMORE 0304 PM
SNOWFALL SO FAR
1.50 1 N BURR OAK KS JEWELL 1139 AM
1.00 ALMA NE HARLAN 0156 PM
VIS 1/2 MILE WITH AN INCH OF SNOW ON THE
GROUND.
1.00 PHILLIPSBURG AIRPORT KS PHILLIPS 1151 AM
AT LEAST 1 INCH SO FAR
1.00 NELSON NE NUCKOLLS 1137 AM
1 INCH SO FAR
1.00 RED CLOUD NE WEBSTER 1129 AM
AT LEAST 1 INCH SO FAR
0.50 BEAVER CITY NE FURNAS 0237 PM
FAYThe national radar mosaic for the moment the first event began.
6 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2013Every state in 2013This day in weather historyWarnings in Kansas, January 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 429445, 429446, 429447, 429448, 429449, 429450.